Call Today216.600.0114
Stuart E. Scott | Jan 2, 2014

Is My Prescription of Coumadin Causing Me Harm?

Categories: Defective Products, Dangerous Drugs, Brain Injury

For patients who need blood thinning medication, you may have been prescribed a drug called Coumadin. Blood thinners are made to prevent blood clots which may result in strokes, heart attacks or even death.

The issue with Coumadin is that there is no regulated dose in which your doctor can prescribe. Coumadin can have a different reaction to each patient so it is necessary to review the results frequently and then change dosages based on your results.

This can be very dangerous as your initial doses may cause significant injuries as it is possible to overdose on Coumadin. Overdose symptoms include bleeding, vomiting blood, cuts and scrapes that don’t heal quickly and even speech or vision impairment. This is beyond other serious medical conditions that can result doing you harm as well.

While there are other blood thinning drugs (also called anticoagulants) Coumadin can cause more severe side effects as compared to the others. Coumadin users suffer a higher risk of bleeding events. These events can be gastrointestinal bleeding and bleeding in the brain. The worst scenarios for Coumadin injuries can involve hemorrhagic stroke or aneurysm—both involving blood vessels that burst in the brain and then fail as the drug cannot stop the event that it was designed to prevent.